All Posts

Medication Woes

In the past few weeks, I have tried 5 different medications to reduce my nausea. This is partly because most of them don’t work great, but mostly because the one that works the best is not covered by my health plan unless I have tried all the other ones first. Now that I have finally “tried” (AKA filled the prescription) for all other medications, I can  take ondansetron without paying $9 a pill.

That’s not the biggest medication woe that I have, however. Because of my nausea, I had to stop taking Wellbutrin. I started taking it back in October to help with my anxiety. It isn’t a first line anxiety treatment, but I was giving it a try because I’ve always had bad side effects from other medications, including weight gain, decreased libido, “zombie-state,” increased fatigue, etc. Wellbutrin has none of these side effects and in most cases it has the opposite effect. The one down-side: it can cause some nausea in some people.

I remember feeling a little nausea when I started taking it but it went away after a few days, and it was nothing too horrible or relentless like what I’m dealing with now. But since I have been so nauseous that I have been losing weight and not being able to function well, I figured if there was a chance it was contributing to the nausea, I needed to stop it. So I did – a week ago.

I think my nausea has improved mildly, but I still have to take anti-emetics every day. Now that i’ve been off of it for a full week, I’m beginning to notice that I am grumpier, I am more tired, I am having more difficulty falling asleep at night, I am more irritable… I think there is probably more that I’m forgetting.  I want to start taking it again, but I’m also worried that it will make the nausea worse; something I cannot afford while I am doing my interviews.

I don’t know what to do.  I guess waiting another week to start it again can’t be too painful, but I miss the “good effects” of the medication because clearly it was making a difference in my life. I am worried, however, that waiting too long to restart the medications will result in a longer adjustment period as my brain will stop up- or down-regulating whatever receptors and neurotransmitters it did while i was taking the medication.

Maybe I’ll take one for a few days and just see it the nausea gets worse again…  Ugh, I don’t really know what to do!  Any advice?

One thought on “Medication Woes

Tell me what you think, I'd like to know...

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s